Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 22, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at May 12, 2022, 1:30 AM MDT. It took effect at May 13, 2022, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2022, 1:30 AM MDT (07:30 UTC)
- In effect from
- May 13, 2022, 12:00 PM MDT
- Expired
- May 13, 2022, 8:04 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
309 WWUS75 KTFX 120730 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 130 AM MDT Thu May 12 2022 MTZ009-010-044-048-130000- /O.UPG.KTFX.HW.A.0020.220513T1200Z-220514T0600Z/ /O.NEW.KTFX.HW.W.0022.220513T1800Z-220514T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Sunburst 130 AM MDT Thu May 12 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph, are expected. * WHERE...The Rocky Mountain Front, including all of Glacier County, and Toole. * WHEN...From Noon to 9 PM MDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust could significantly reduce visibility at times, especially on Interstate 15 between Sweet Grass and Shelby. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ045-130000- /O.EXB.KTFX.HW.A.0020.220513T1800Z-220514T0300Z/ Liberty- Including the following locations: Chester and Whitlash 130 AM MDT Thu May 12 2022 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph, are possible. * WHERE...Liberty County. * WHEN...From Friday afternoon through Friday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTZ046-130000- /O.EXT.KTFX.HW.A.0020.220513T1800Z-220514T0300Z/ Eastern Pondera- Including the following locations: Conrad and Brady 130 AM MDT Thu May 12 2022 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph, are possible. * WHERE...Eastern Pondera County. * WHEN...From Friday afternoon through Friday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Moldan
5 follow-up statements
718 WWUS75 KTFX 121951 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 151 PM MDT Thu May 12 2022 MTZ045-046-122100- /O.CAN.KTFX.HW.A.0020.220513T1800Z-220514T0300Z/ Liberty-Eastern Pondera- Including the following locations: Conrad, Chester, Whitlash, and Brady 151 PM MDT Thu May 12 2022 ...HIGH WIND WATCH IS CANCELLED... The high wind watch for Liberty and eastern Pondera Counties has been canceled. However, wind gusts in excess of 40 mph can be expected on Friday, so use caution if traveling or outdoors. $$ MTZ009-010-044-048-131200- /O.CON.KTFX.HW.W.0022.220513T1800Z-220514T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Sunburst 151 PM MDT Thu May 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph, are expected. * WHERE...The Rocky Mountain Front, including all of Glacier County, and Toole. * WHEN...From Noon to 9 PM MDT Friday. * IMPACTS...High winds may move loose debris, and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust could reduce visibility at times, especially on Interstate 15 between Sweet Grass and Shelby. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
224 WWUS75 KTFX 130815 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 215 AM MDT Fri May 13 2022 MTZ009-010-044-048-140000- /O.CON.KTFX.HW.W.0022.220513T1800Z-220514T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Sunburst 215 AM MDT Fri May 13 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County, and Toole. * WHEN...From Noon today to 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust could reduce visibility at times, especially on Interstate 15 between Sweet Grass and Shelby. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Pierce
177 WWUS75 KTFX 130904 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 304 AM MDT Fri May 13 2022 MTZ009-010-044-048-140015- /O.CON.KTFX.HW.W.0022.220513T1800Z-220514T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Sunburst 304 AM MDT Fri May 13 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County, and Toole. * WHEN...From Noon today to 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust could reduce visibility at times, especially on Interstate 15 between Sweet Grass and Shelby. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Pierce
659 WWUS75 KTFX 132029 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 229 PM MDT Fri May 13 2022 MTZ009-010-044-048-140300- /O.CON.KTFX.HW.W.0022.000000T0000Z-220514T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Sunburst 229 PM MDT Fri May 13 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 35 to 40 mph with gusts up to 60 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County, and Toole. * WHEN...Until 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust could reduce visibility at times, especially on Interstate 15 between Sweet Grass and Shelby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hoenisch
620 WWUS75 KTFX 140204 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 804 PM MDT Fri May 13 2022 MTZ009-010-044-048-140315- /O.CAN.KTFX.HW.W.0022.000000T0000Z-220514T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Augusta, Cut Bank, and Sunburst 804 PM MDT Fri May 13 2022 ...HIGH WIND WARNING IS CANCELED... Although breezy conditions will continue through the evening, the threat for stronger and potentially damaging wind gusts has decreased. Thus, the High Wind Warning is canceled. $$ HART
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at May 11, 11:15 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 11, 11:15 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1115 PM MDT Wed May 11 2022 ...Aviation Section Updated... .SYNOPSIS... A few showers and thunderstorms may develop and move north across the region this evening before a larger weather system spreads widespread rain and mountain snow into eastern portions of north- central and Southwest Montana late tonight through Thursday. Windy conditions are expected Friday afternoon with gusts in excess of 40 mph possible across the region. By the weekend, temperatures increase back into the 60s and 70s for most locations through early next week. && .UPDATE... Showery weather continues across parts of the region. I increased Maximum Relative Humidity (RH) values, where needed. Additionally, I adjusted up wind/wind gust speeds, just a bit on the first hour of this update, and then, interpolated out for a few hours. I re-ran Storm Total forecast grids, with little change to the current forecast. Aside from these forecast updates, no other changes are needed, at this time. - Fogleman && .AVIATION... 1115 PM MDT Wed May 11 2022 (12/06Z TAF period) Widespread precipitation is expected across the region, lowering cloud ceilings and reducing visibility, causing conditions to fall into low-VFR/MVFR. Brief periods of snow are expected for terminals in the Southwest region, specifically KWYS and KEKS, where MVFR/IFR conditions can be expected, and even LIFR in heavier snow at times. Mountain obscuration is forecast, as well as areas of breezy to gusty winds, impacting light aircraft through the period. - Pierce Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 712 PM MDT Wed May 11 2022/ Tonight through Friday... An upper level trough extends south through the Great Basin this afternoon with embedded mid level circulation over NV and southerly flow downstream across eastern MT. Meanwhile, the next upper level trough upstream, near the BC coast, will accelerate the ejection of the NV low up into WY tonight and north along the MT/ND border tomorrow. Light easterly flow in the lower levels and weak instability has resulted in terrain based cumulus development early this afternoon, despite very limited moisture. This should continue to progress into widely scattered showers and perhaps an isolated weak thunderstorm or two later this afternoon/evening. These cells should track north late this afternoon and evening as they extend up into the southerly steering flow aloft. Later tonight widespread precipitation spreads north into eastern portions of SW MT ahead of the mid level low lifting into WY, then into eastern portions of central and north-central MT Thursday morning. Latest models have changed little overall, with maybe a slight western shift in the extent of precipitation amounts in excess of 0.10". Precipitation amounts in excess of 0.25" are still primarily expected east of line from Ennis to White Sulphur to Chinook with amounts in excess of 0.50" confined to eastern portions of Fergus county. Snow levels initially above 7000ft this evening will fall to around 6000ft late tonight and as low as around 5000 ft Thursday morning, bringing wet snow to some mountain passes, but keeping any impactful accumulation above pass levels. The system lifts out into Canada Thursday night with the next upstream trough moving in quickly from the west across the area Friday. This system has little moisture but a deep cold pool aloft. This will help mix down strong westerly flow, bringing very windy conditions to much of the area and potentially strong winds to areas along the Rocky Mtn Front. A few showers may develop in the unstable environment Friday afternoon, which could bring some more localized strong wind gusts to areas further south across central and northern portions of southwest MT. Hoenisch Saturday through early next week... Upper-level ridging builds back over the Continental Divide early Saturday, amplifying through the latter half of the weekend, signifying the commencement of warmer and drier conditions to the region. Temperatures increase back into the 60s and 70s for most locations through the extended forecast period until the upper- level ridging propagates eastward, opening the door for a new shortwave trough from the Pacific to make way into the region. - Pierce && .PRELIMINARY POINT TEMPS/POPS... GTF 37 57 35 55 / 40 60 10 10 CTB 35 58 32 51 / 20 30 10 10 HLN 39 59 37 56 / 50 50 20 20 BZN 35 54 33 56 / 60 80 30 30 WYS 29 49 27 48 / 70 80 50 50 DLN 33 54 33 53 / 20 30 20 20 HVR 40 59 37 59 / 10 50 30 20 LWT 36 48 33 53 / 40 90 30 30 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Friday morning through Friday evening Eastern Glacier...Eastern Pondera...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.